Alert archive / Kansas / River Flood Warnings in 2018
River Flood Warning 45, NWS Wichita, KS
NWS Wichita, KS issued this river flood warning at Oct 8, 2018, 4:11 PM CDT for Sedgwick County, Kansas. It took effect at Oct 9, 2018, 8:00 AM CDT. It was in force for 36 hr.
The area
The outline as issued.
The facts
- Issued
- Oct 8, 2018, 4:11 PM CDT (21:11 UTC)
- In effect from
- Oct 9, 2018, 8:00 AM CDT
- Expired
- Oct 10, 2018, 8:10 PM CDT
- In force
- 36 hr
- Issued by
- NWS Wichita, KS
- Area
- Storm-based polygon
- Flood severity
- Minor
County Sedgwick County, KS
The radar
The Wichita radar (KICT), 10 km from the middle of the area, began a volume at 21:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Cowskin Creek at Wichita 119th St (COWK1). The gauge peaked at 19.43 ft at Oct 9, 2018, 6:00 PM CDT.
- Action stage
- 16 ft
- Minor stage
- 18 ft
- Moderate stage
- 22 ft
- Major stage
- 24 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07144480, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
317
WGUS43 KICT 082111
FLWICT
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service Wichita KS
411 PM CDT Mon Oct 8 2018
...The National Weather Service in Wichita has issued a flood warning
for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-091110-
/O.NEW.KICT.FL.W.0045.181009T1551Z-181011T0600Z/
/COWK1.1.ER.181009T1551Z.181010T0600Z.181010T1800Z.NO/
411 PM CDT Mon Oct 8 2018
The National Weather Service in Wichita, KS has issued a
* Flood Warning for
The Cowskin Creek At Wichita At 119th Street.
* From Tuesday morning until late Wednesday night.
* At 3:30 PM Monday the stage was 14.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by late Tuesday morning and
continue to rise to near 19.2 feet by early Wednesday morning. The
river will fall below flood stage by Wednesday early afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may see flood
waters encroach near their homes.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Tue Wed Thu
Wichita At 119 18.0 14.2 Mon 03 PM 17.1 18.7 13.3
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
JAS9 follow-up statements
800
WGUS83 KICT 090140
FLSICT
Flood Statement
National Weather Service Wichita KS
840 PM CDT Mon Oct 8 2018
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-091540-
/O.EXT.KICT.FL.W.0045.181009T1700Z-181011T0742Z/
/COWK1.1.ER.181009T1700Z.181010T0600Z.181010T1942Z.NO/
840 PM CDT Mon Oct 8 2018
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* From Tuesday afternoon until late Wednesday night.
* At 8:17 PM Monday the stage was 16.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by early Tuesday afternoon and
continue to rise to near 19.2 feet by early Wednesday morning. The
river will fall below flood stage by Wednesday early afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may see flood
waters encroach near their homes.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Tue Wed Thu
Wichita At 119th 18.0 16.1 Mon 8 PM 18.8 17.0 11.2
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
Metzger837
WGUS83 KICT 090801
FLSICT
Flood Statement
National Weather Service Wichita KS
301 AM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-092200-
/O.EXT.KICT.FL.W.0045.181009T1300Z-181011T0742Z/
/COWK1.1.ER.181009T1300Z.181010T0600Z.181010T1942Z.NO/
301 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* From this morning until late Wednesday night.
* At 2:31 AM Tuesday the stage was 17.6 feet.
* Flood stage is 18.0 feet.
* Minor flooding is forecast.
* Forecast...Rise above flood stage by this morning and continue to
rise to near 19.2 feet by early Wednesday morning. The river will
fall below flood stage by early Wednesday afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may see flood
waters encroach near their homes.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Wichita At 119 18.0 17.6 Tue 3 AM 18.9 13.6 9.6
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
Lawson841
WGUS83 KICT 091442
FLSICT
Flood Statement
National Weather Service Wichita KS
942 AM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-100441-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T1021Z/
/COWK1.1.ER.181009T1022Z.181010T0600Z.181010T2221Z.NR/
942 AM CDT Tue Oct 9 2018
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until late Wednesday night.
* At 9:31 AM Tuesday the stage was 19.1 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue rising to near 20.0 feet by
early Wednesday morning. The river will fall below flood stage
Wednesday afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may see flood
waters encroach near their homes.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Wichita At 119 18.0 19.1 Tue 10 AM 19.4 13.9 9.7
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
JAS454
WGUS83 KICT 092051
FLSICT
Flood Statement
National Weather Service Wichita KS
351 PM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-101050-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T0624Z/
/COWK1.1.ER.181009T1022Z.181009T2032Z.181010T1824Z.NO/
351 PM CDT Tue Oct 9 2018
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until late Wednesday night.
* At 3:32 PM Tuesday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river is cresting and then will fall below flood
stage by early Wednesday afternoon.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may see flood
waters encroach near their homes.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Wed Thu Fri
Wichita At 119 18.0 19.4 Tue 04 PM 18.9 13.6 10.2
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
JAS914
WGUS83 KICT 100258
FLSICT
Flood Statement
National Weather Service Wichita KS
958 PM CDT Tue Oct 9 2018
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-101657-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T0421Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T1621Z.NO/
958 PM CDT Tue Oct 9 2018
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until Wednesday evening.
* At 9:46 PM Tuesday the stage was 19.4 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late Wednesday morning.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may see flood
waters encroach near their homes.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Wed Thu Fri
Wichita At 119th 18.0 19.4 Tue 10 PM 16.1 11.2 8.9
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
Metzger657
WGUS83 KICT 100853
FLSICT
Flood Statement
National Weather Service Wichita KS
353 AM CDT Wed Oct 10 2018
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-102253-
/O.CON.KICT.FL.W.0045.000000T0000Z-181011T0421Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T1621Z.NO/
353 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until this evening.
* At 3:31 AM Wednesday the stage was 19.3 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring and Minor flooding is forecast.
* Forecast...The river will continue to fall to below flood stage by
late this morning.
* Impact...At 20.0 feet...Flood waters of about 2 feet in depth cover
sections of Maize Road just to the south of Central. Flood waters
flow over 13th Street in the low water spot about a half mile west
of 119th Street. Expect road closures. The few houses on the north
side of 21st Street, along the east bank of the creek may see flood
waters encroach near their homes.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Wichita At 119 18.0 19.3 Wed 4 AM 13.2 9.8 8.4
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
Lawson879
WGUS83 KICT 101413
FLSICT
Flood Statement
National Weather Service Wichita KS
913 AM CDT Wed Oct 10 2018
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-110412-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T0600Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T1800Z.NO/
913 AM CDT Wed Oct 10 2018
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until late tonight.
* At 8:46 AM Wednesday the stage was 18.8 feet.
* Flood stage is 18.0 feet.
* Forecast...The creek will continue to fall to below flood stage by
this afternoon.
* Impact...At 18.0 feet...Flood waters backup into residential yards
southeast of river gage site along Lost Creek Circle and southeast
of Central and Karren Streets. Flood waters begin to creep over
13th street in the low water spot about a half mile west of 119th
Street. Expect typical flooding of low water crossings and low
cropland areas as well as fields near the creek.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Wichita At 119 18.0 18.8 Wed 09 AM 13.8 10.4 8.4
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$438
WGUS83 KICT 101933
FLSICT
Flood Statement
National Weather Service Wichita KS
233 PM CDT Wed Oct 10 2018
...The flood warning continues for the following river in Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-110806-
/O.EXT.KICT.FL.W.0045.000000T0000Z-181011T0806Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T2006Z.NO/
233 PM CDT Wed Oct 10 2018
The Flood Warning continues for
The Cowskin Creek At Wichita At 119th Street.
* Until late tonight.
* At 2:16 PM Wednesday the stage was 18.2 feet.
* Flood stage is 18.0 feet.
* Minor flooding is occurring.
* Forecast...The river will continue to fall to below flood stage by
late this afternoon.
* Impact...At 18.0 feet...Flood waters backup into residential yards
southeast of river gage site along Lost Creek Circle and southeast
of Central and Karren Streets. Flood waters begin to creep over
13th street in the low water spot about a half mile west of 119th
Street. Expect typical flooding of low water crossings and low
cropland areas as well as fields near the creek.
&&
FLD OBSERVED FORECAST 7 AM
Location STG STG DAY TIME Thu Fri Sat
Wichita At 119 18.0 18.2 Wed 02 PM 14.2 10.9 8.6
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
Vaughan379
WGUS83 KICT 110110
FLSICT
Flood Statement
National Weather Service Wichita KS
810 PM CDT Wed Oct 10 2018
...The flood warning is cancelled for the following river in
Kansas...
Cowskin Creek At Wichita At 119th Street affecting Sedgwick
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Do not drive into flooded areas or go around barricades. Nearly two
feet of water will carry most vehicles away. Turn around don't drown.
&&
KSC173-110140-
/O.CAN.KICT.FL.W.0045.000000T0000Z-181011T0806Z/
/COWK1.1.ER.181009T1022Z.181010T0131Z.181010T2150Z.NO/
810 PM CDT Wed Oct 10 2018
The Flood Warning is cancelled for
The Cowskin Creek At Wichita At 119th Street.
* At 7:46 PM Wednesday the stage was 17.7 feet.
* Flood stage is 18.0 feet.
* Fell below flood stage at 4:50 PM Wednesday.
* Forecast...The river will continue to fall to 11.7 feet by Friday
morning.
* Impact...At 18.0 feet...Flood waters backup into residential yards
southeast of river gage site along Lost Creek Circle and southeast
of Central and Karren Streets. Flood waters begin to creep over
13th street in the low water spot about a half mile west of 119th
Street. Expect typical flooding of low water crossings and low
cropland areas as well as fields near the creek.
&&
FLD OBSERVED FORECAST 7 PM
Location STG STG DAY TIME Thu Fri Sat
Wichita At 119th 18.0 17.7 Wed 8 PM 13.6 9.7 8.2
&&
LAT...LON 3784 9753 3760 9737 3756 9747 3779 9766
$$
ADKWhat forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this river flood warning went out at Oct 8, 3:45 PM CDT, 26 minutes earlier.
Area forecast discussion, Oct 8, 3:45 PM CDT, 26 minutes before
Area Forecast Discussion National Weather Service Wichita KS 345 PM CDT Mon Oct 8 2018 .SHORT TERM...(This evening through Tuesday night) Issued at 344 PM CDT Mon Oct 8 2018 A continued wet/stormy weather pattern anticipated across much of the region through Tuesday night, with periodic widespread showers and thunderstorms. The culprits are an unseasonably strong/deep upper trough moving slowly across the western CONUS, with an associated wobbly deep frontal zone situated southwest to northeast across Mid-America. These features will combine with anomalously high rich & deep moisture stemming from the tropics to produce continued areas of heavy rain. Widespread flooding concerns are expected to continue, both low- land and river flooding. A handful of rivers are expected to reach moderate to major flood stage, with a few record crests possible if the heavy rainfall forecast verifies. Will expand the flood watch to include far eastern counties through Tuesday night, given the threat of heavy rainfall getting into southeast Kansas Tuesday and Tuesday night. For this evening and tonight...thinking activity will generally be most concentrated/widespread generally along and west of the Flint Hills corridor. Another widespread 1-2 inches, with locally higher amounts are likely. While widespread severe weather is not expected, cannot rule out a few strong to marginally severe storms through early evening from roughly the turnpike on east, given the strong low-level shear and modest low-level CAPE. An isolated funnel cloud or brief tornado is possible given these strong shear values combined with the low cloud bases. More widespread showers/thunderstorms with heavy rain are likely Tuesday, as the powerful upper trough begins lifting out of the desert southwest. An additional 1-2" with locally higher amounts are likely. Additionally, with strong forcing lifting out and low- level shear a bit better, severe threat may be a bit higher, generally along/east of the I-135 corridor, where potential for broken sunshine may boost instability some. Main threats will be localized damaging winds, along with an isolated tornado threat given the low cloud bases, low-level instability, and low-level shear. The wet pattern should gradually end from west to east Tuesday evening and night, as the upper trough ejects northeast across Mid- America, although river flooding will linger for days after. .LONG TERM...(Wednesday through Monday) Issued at 344 PM CDT Mon Oct 8 2018 A coolish weather pattern will continue the remainder of the next 7 days, with below normal temperatures expected. A few more shots of rain are coming, one Thursday night into early Friday, and the other late Friday night through Saturday night. Heavy rain threat looks minimal with the first system, although the 2nd system looks a bit more impressive, so could be looking at pockets of heavy rain late Friday night through Saturday night. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1204 PM CDT Mon Oct 8 2018 Aviation concerns for the 18z TAF forecast period continue to be low ceilings and widespread showers and thunderstorms across central and south central Kansas. The Plains remains in a large area of moisture transport today and tonight which will allow for continued widespread moderate to heavy showers with a few pockets of thunder. Expect that periodic reduced visibilities along with low ceilings and pockets of very heavy rainfall at KHUT, KICT, KSLN, KGBD, and KRSL for the next 24 hours. && .PRELIMINARY POINT TEMPS/POPS... Wichita-KICT 63 68 44 60 / 100 100 60 0 Hutchinson 57 62 42 58 / 100 100 50 0 Newton 62 67 43 58 / 100 100 60 0 ElDorado 65 71 45 59 / 90 100 80 0 Winfield-KWLD 66 72 46 62 / 90 90 70 0 Russell 49 50 39 55 / 100 100 30 0 Great Bend 49 51 40 56 / 100 100 20 0 Salina 54 59 42 57 / 100 100 50 0 McPherson 56 61 42 58 / 100 100 50 0 Coffeyville 69 77 52 64 / 70 80 90 10 Chanute 68 76 50 62 / 70 80 90 10 Iola 67 76 50 61 / 70 90 90 10 Parsons-KPPF 69 77 51 64 / 70 80 90 10 && .ICT WATCHES/WARNINGS/ADVISORIES... Flood Watch through Wednesday morning for KSZ032-033-047>053- 067>070-082-083-091>094-098. && SHORT TERM...ADK LONG TERM...ADK AVIATION...TAV
Hazardous weather outlook, Oct 8, 5:17 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Wichita KS 517 AM CDT Mon Oct 8 2018 KSZ032-033-047>053-067>072-082-083-091>096-098>100-091030- Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase- Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper- Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette- 517 AM CDT Mon Oct 8 2018 This hazardous weather outlook is for portions of Central Kansas, South Central Kansas and Southeast Kansas. .DAY ONE...Today and Tonight Widespread showers with embedded thunderstorms will impact the region. Heavy rains are likely, especially along and west of the turnpike. For further details, please refer to the Flood Watch and river flood warnings. A few thunderstorms that occur across Southeast Kansas may produce winds around 50 mph this afternoon and this evening. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday Widespread showers with embedded thunderstorms will impact the region Tuesday and Tuesday night. More heavy rains are likely. A few of thunderstorms that occur across Southeast Kansas may produce large hail and damaging winds in addition to heavy rains. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated today or tonight. && For a graphical version of this information, see our webpage at: http://weather.gov/wichita/hwo/
In the hours before
Special weather statement, Oct 8, 1:29 PM CDT, 2 hours 42 minutes before
Special Weather Statement
National Weather Service Wichita KS
129 PM CDT MON OCT 8 2018
KSZ092-081900-
Sumner KS-
129 PM CDT MON OCT 8 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Sumner County in south central Kansas...
* Until 200 PM CDT.
* At 126 PM CDT...National Weather Service Doppler radar was tracking
a strong thunderstorm with locally heavy rainfall 6 miles southwest
of Wellington...moving northeast at 35 mph.
Wind gusts up to 50 mph will be possible with this storm.
* Locations impacted include...
Wellington, Mulvane, Belle Plaine, Oxford, South Haven, Mayfield,
Perth, Riverdale and Wellington Airport.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be prepared to take shelter in the event the storms intensify and
become severe...or a warning is issued by the National Weather
Service.
&&
LAT...LON 3716 9768 3748 9756 3748 9715 3718 9715
3706 9730 3700 9745 3700 9748
TIME...MOT...LOC 1828Z 209DEG 39KT 3722 9749
VAUGHANLocal storm report, Oct 8, 2:23 PM CDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
223 PM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0110 PM FLOOD 4 ENE GODDARD 37.68N 97.52W
10/08/2018 SEDGWICK KS EMERGENCY MNGR
WATER OVER THE ROAD ON MAPLE STREET BETWEEN
167TH AND 135TH STREETS.
&&
MARTINLocal storm report, Oct 8, 2:53 PM CDT, 1 hour 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
253 PM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0251 PM HEAVY RAIN 3 N INMAN 38.27N 97.77W
10/08/2018 E7.50 INCH MCPHERSON KS PUBLIC
LOCAL SPOTTER RELAYED A REPORT FROM A FRIEND
NORTH OF INMAN OF HEAVY RAINFALL SINCE
FRIDAY, OCT 5. THIS IS AN EVENT TOTAL
THROUGH THIS MORNING.
&&
MARTINLocal storm report, Oct 8, 3:02 PM CDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
302 PM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0117 PM FLOOD 3 S GOESSEL 38.20N 97.35W
10/08/2018 MARION KS EMERGENCY MNGR
WATER OVER THE ROAD AT THE 90TH AND MERIDIAN
STREET INTERSECTION.
&&
MARTINLocal storm report, Oct 8, 3:04 PM CDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WICHITA KS
304 PM CDT MON OCT 8 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0249 PM FLOOD MCPHERSON 38.37N 97.66W
10/08/2018 MCPHERSON KS BROADCAST MEDIA
MCPHERSON SENTINEL REPORTS THAT WATER IS RISING OVER PARK
BENCHES IN LAKESIDE PARK IN MCPHERSON.
&&
TVAUGHANSpecial weather statement, Oct 8, 3:20 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Wichita KS
320 PM CDT MON OCT 8 2018
KSZ070-082045-
Greenwood KS-
320 PM CDT MON OCT 8 2018
The National Weather Service in Wichita has issued a
* Significant Weather Advisory for...
Northeastern Greenwood County in southeastern Kansas...
* Until 345 PM CDT.
* At 317 PM CDT...National Weather Service meteorologists were
tracking a strong thunderstorm over Madison...moving northeast at
35 mph.
Hail up to the size of dimes...and wind gusts up to 50 mph will be
possible with this storm.
* Locations impacted include...
Madison and Hamilton.
LAT...LON 3795 9615 3814 9630 3817 9628 3817 9596
3806 9596
TIME...MOT...LOC 2019Z 217DEG 40KT 3812 9614
VAUGHANThe office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 7, 9:13 PM CDT | Severe Thunderstorm Warning | ICT | Chautauqua | 37 min |
| Oct 7, 9:50 PM CDT | River Flood Warning | ICT | Ellsworth | 68 hr |
| Oct 7, 9:50 PM CDT | River Flood Warning | ICT | Saline | 4 days |
| Oct 7, 9:56 PM CDT | River Flood Warning | ICT | McPherson | 64 hr |
| Oct 7, 10:01 PM CDT | River Flood Warning | ICT | Lincoln | 42 hr |
| Oct 7, 10:06 PM CDT | Areal Flood Warning | ICT | Chautauqua | 12 hr |
| Oct 7, 10:55 PM CDT | Special Weather Statement | ICT | Wilson | 95 min |
| Oct 8, 2:54 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 7 hr |
| Oct 8, 7:17 AM CDT | River Flood Warning | ICT | Allen | 69 hr |
| Oct 8, 8:48 AM CDT | Areal Flood Warning | ICT | Kingman | 3 days |
| Oct 8, 9:30 AM CDT | River Flood Warning | ICT | Butler | 65 hr |
| Oct 8, 9:37 AM CDT | River Flood Warning | ICT | Butler, Cowley | 3 days |
| Oct 8, 9:53 AM CDT | River Flood Warning | ICT | Sedgwick, Sumner | 3 days |
| Oct 8, 9:56 AM CDT | River Flood Warning | ICT | Sumner | 4 days |
| Oct 8, 9:58 AM CDT | River Flood Warning | ICT | Sedgwick | 4 days |
| Oct 8, 9:59 AM CDT | Areal Flood Warning | ICT | Allen, Neosho, Wilson | 4 days |
| Oct 8, 10:14 AM CDT | River Flood Warning | ICT | McPherson, Saline | 70 hr |
| Oct 8, 10:22 AM CDT | River Flood Warning | ICT | Chase | 5 days |
| Oct 8, 10:22 AM CDT | River Flood Warning | ICT | Chase, Lyon | 65 hr |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Allen, Neosho | 4 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Neosho | 4 days |
| Oct 8, 10:33 AM CDT | River Flood Warning | ICT | Labette, Neosho | 6 days |
| Oct 8, 11:45 AM CDT | Areal Flood Warning | ICT | Harper | 5 days |
| Oct 8, 11:54 AM CDT | Special Weather Statement | ICT | Saline | 36 min |
| Oct 8, 12:50 PM CDT | Special Weather Statement | ICT | Sumner | 40 min |
| Oct 8, 12:54 PM CDT | Areal Flood Warning | ICT | Harvey, McPherson, Reno, Rice | 24 hr |
| Oct 8, 12:58 PM CDT | Areal Flood Warning | ICT | Barton, Ellsworth, Lincoln, Russell | 24 hr |
| Oct 8, 1:03 PM CDT | Areal Flood Warning | ICT | Sumner | 24 hr |
| Oct 8, 1:29 PM CDT | Special Weather Statement | ICT | Sumner | 31 min |
| Oct 8, 1:34 PM CDT | Areal Flood Warning | ICT | Sedgwick | 24 hr |
| Oct 8, 3:20 PM CDT | Special Weather Statement | ICT | Greenwood | 25 min |
| Oct 8, 4:12 PM CDT | Areal Flood Warning | ICT | Marion | 46 hr |
| Oct 8, 4:21 PM CDT | River Flood Warning | ICT | Butler, Cowley | 52 hr |
| Oct 8, 4:21 PM CDT | River Flood Warning | ICT | Cowley | 4 days |
| Oct 8, 4:59 PM CDT | River Flood Warning | ICT | Marion | 3 days |
| Oct 8, 5:10 PM CDT | River Flood Warning | ICT | Cherokee, Labette | 7 days |
| Oct 8, 5:35 PM CDT | Areal Flood Warning | ICT | Saline | 42 hr |
Nearby
River Flood Warnings in Kansas, 2018Every river flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.